×

zbMATH — the first resource for mathematics

Topologically conjugate Kleinian groups. (English) Zbl 0845.30032
Let \(\Gamma_1\) and \(\Gamma_2\) be finitely generated, torsion free Kleinian groups (acting on the 3-dimensional hyperbolic space and on its boundary \(S^2\)). We suppose that both \(\Gamma_1\) and \(\Gamma_2\) have positive injectivity radius. We also suppose that neither \(\Gamma_1\) and \(\Gamma_2\) can be expressed as a free product of two of their subgroups. Then the author poves that if there is a homeomorphism conjugating the action of \(\Gamma_1\) on \(S^2\) to that of \(\Gamma_2\) there is a quasi-conformal homeomorphism with the same property. The theorem is deduced from a theorem of Minsky by techniques of Bonahon and Waldhausen.

MSC:
30F40 Kleinian groups (aspects of compact Riemann surfaces and uniformization)
57M50 General geometric structures on low-dimensional manifolds
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Francis Bonahon, Bouts des variétés hyperboliques de dimension 3, Ann. of Math. (2) 124 (1986), no. 1, 71 – 158 (French). · Zbl 0671.57008
[2] John Hempel, 3-Manifolds, Princeton University Press, Princeton, N. J.; University of Tokyo Press, Tokyo, 1976. Ann. of Math. Studies, No. 86. · Zbl 0345.57001
[3] Albert Marden, The geometry of finitely generated kleinian groups, Ann. of Math. (2) 99 (1974), 383 – 462. · Zbl 0282.30014
[4] Yair N. Minsky, On rigidity, limit sets, and end invariants of hyperbolic 3-manifolds, J. Amer. Math. Soc. 7 (1994), no. 3, 539 – 588. · Zbl 0808.30027
[5] Ken’ichi Ohshika, Geometric behaviour of Kleinian groups on boundaries for deformation spaces, Quart. J. Math. Oxford Ser. (2) 43 (1992), no. 169, 97 – 111. · Zbl 0764.30036
[6] G. P. Scott, Compact submanifolds of 3-manifolds, J. London Math. Soc. (2) 7 (1973), 246 – 250. · Zbl 0266.57001
[7] W. Thurston, The geometry and topology of 3-manifolds, lecture notes, Princeton Univ.
[8] Friedhelm Waldhausen, On irreducible 3-manifolds which are sufficiently large, Ann. of Math. (2) 87 (1968), 56 – 88. · Zbl 0157.30603
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.